Alert archive / Illinois / Areal Flood Warnings in 2009

Areal Flood Warning 83, NWS St. Louis, MO

October 30, 20094 counties in Illinois

NWS St. Louis, MO issued this areal flood warning at Oct 30, 2009, 10:38 AM CDT for 4 counties in Illinois. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2009, 10:38 AM CDT (15:38 UTC)
Expired
Oct 30, 2009, 7:30 PM CDT
In force
9 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL

The radar

The St Louis radar (KLSX), 87 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.6 hours before the alert went out and 374 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 425 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
425 m²/s²
0-3 km storm-relative helicity
450 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Oct 30, 6:42 AM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Oct 30, 6:42 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
642 AM CDT FRI OCT 30 2009

.UPDATE...
/642 AM CDT FRI OCT 30 2009/

ADJUSTED MORNING POPS FOR WRN EDGE OF PCPN BASED ON RADAR
TRENDS...WHICH WILL TAKE IT ABOUT ONE TIER OF COUNTIES FURTHER W
THAN ORIGINALLY ANTICIPATED. OTRW...NO CHANGES TO FORECAST.

TES

&&

.DISCUSSION...
/456 AM CDT FRI OCT 30 2009/

DUE TO THE AMOUNT OF WX ONGOING...WILL KEEP THIS BRIEF. AREAL
FLOOD AND FLASH FLOOD WARNINGS COVER MUCH OF THE FA ATTM INCLUDING
ALL OF THE MO COUNTIES AND SOME OF THE IL COUNTIES NEAR THE STL
METRO AREA. THE FFA HAS BEEN CANCELLED FOR THESE AREAS NOW BEING
SERVICED BY WARNINGS AND WARNINGS WILL NOW CONVEY INFORMATION FOR
THE REMAINDER OF THE EVENT. THE REST OF THE FA...INCLUDING PARTS
OF SWRN IL...WILL REMAIN IN A FFA THRU THE REST OF THE DAY...
ALTHOUGH INITIAL INDICATIONS ARE THAT THE PRIMARY THREAT FOR NEW
FLOODING WILL BE DURING THE MORNING AND PERHAPS EARLY AFTERNOON
HOURS.

MODELS NOT FULLY HANDLING THE WRN BULGE OF PCPN COMING N OUT OF
AR FROM A WAVE THAT HAS FORMED ALONG THE FRONT...AND HAVE MADE
ADJUSTMENTS BASED ON LATEST RADAR TRENDS TO ACCOUNT. THIS WILL
RESULT IN HIR POPS FORECAST FOR TODAY THAN MOS FOR MANY AREAS BUT
BY AFTN SHOULD SEE PCPN RESUME ITS STEADY EWD PROGRESS. BY EVENING
THE H500 TROF AXIS WILL SWING THRU...WITH A SEPARATE SRN STREAM
SYSTEM BEING LEFT BEHIND. THIS SRN STREAM SYSTEM SHOULD BE FAR
ENUF S TO PREVENT ANY IMPACT...ALTHOUGH ITS CHANCES OF GRAZING THE
FAR SRN/SERN COUNTIES IS INCREASED IF IT CLOSES OFF AS THE NAM HAS
SHOWN THE PAST COUPLE OF MODEL RUNS.

OTHERWISE...HAVE KEPT FCST DRY AFTER TONIGHT AS MID LEVEL FLOW
BECOMES ZONAL...AND MAIN JET RETREATS TO THE N. A CDFNT DROPS DOWN
ON MONDAY BUT AT THIS TIME...MOISTURE SHOULD LIMIT ANY PCPN
DEVELOPMENT.

TES

&&

.AVIATION...
/631 AM CDT FRI OCT 30 2009/

FOR THE 12Z TAFS...A LARGE AREA OF RA CONTINUES TO MOVE NNE OUT OF
AR THIS MORNING. STL/SUS CAN EXPECT TO SEE RA WITH VFR AND MVFR
VISBYS THRU LATE MORNING. AS THE RA COMES TO AN END...VFR CIGS
WILL FILTER INTO THE TAF SITES ALONG WITH GUSTY SWLY TO WLY WINDS.
THESE WINDS SHUD DIMINISH THIS EVE AS THE PRESSURE GRADIENT
WEAKENS. WINDS WILL REMAIN WLY TONIGHT AT AROUND 12 KTS.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BOND IL-CLINTON IL-
     FAYETTE IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
     MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Oct 30, 4:40 AM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
440 AM CDT FRI OCT 30 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-311200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
440 AM CDT FRI OCT 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL WILL BE POSSIBLE AGAIN TODAY...ESPECIALLY IN
SOUTHWESTERN ILLINOIS. AS A RESULT...A FLASH FLOOD WATCH REMAINS
IN EFFECT FOR PARTS OF SOUTHWESTERN ILLINOIS UNTIL EARLY THIS
EVENING. FOR FURTHER INFORMATION...PLEASE REFER TO THE WATCH
PRODUCT.

ISOLATED THUNDERSTORMS ARE POSSIBLE...AND WILL ONLY FURTHER
ENHANCE THE POTENTIAL TO PRODUCE HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ATTENTION IS REQUIRED. SPOTTERS ARE ENCOURAGED TO REPORT
HEAVY RAINFALL OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, Oct 30, 8:55 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
855 AM CDT FRI OCT 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HEAVY RAIN       AUXVASSE                39.02N  91.89W
10/30/2009  E1.98 INCH       CALLAWAY           MO   TRAINED SPOTTER

            TOTAL RAINFALL AMOUNT PAST 24 HOURS 1.98 INCHES -
            AUXVASSE MO

&&

EVENT NUMBER LSX0900325

PRZYBYLINSKI
Local storm report, Oct 30, 9:00 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
900 AM CDT FRI OCT 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0859 AM     HEAVY RAIN       SHREWSBURY              38.59N  90.33W
10/30/2009  M3.25 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            TOTAL RAINFALL

&&

EVENT NUMBER LSX0900326

BYRD
Local storm report, Oct 30, 9:07 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
907 AM CDT FRI OCT 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0906 AM     HEAVY RAIN       AUXVASSE                39.02N  91.89W
10/30/2009  M1.98 INCH       CALLAWAY           MO   CO-OP OBSERVER

            1.98 SO FAR...0.64 IN PAST 15 HOURS.

&&

EVENT NUMBER LSX0900327

BYRD
Local storm report, Oct 30, 9:19 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
919 AM CDT FRI OCT 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0914 AM     FLOOD            NASHVILLE               38.35N  89.38W
10/30/2009                   WASHINGTON         IL   TRAINED SPOTTER

            A NUMBER OF COUNTY ROADS OVER SOUTH CENTRAL AND WEST
            CENTRAL WASHINGTON COUNTY IL ARE EXPERIENCING 2 TO 4
            INCHES OF WATER OVER THE COUNTY ROAD.

&&

EVENT NUMBER LSX0900328

PRZYBYLINSKI
Local storm report, Oct 30, 9:38 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
938 AM CDT FRI OCT 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0935 AM     FLOOD            6 NE CHESTER            37.98N  89.75W
10/30/2009                   RANDOLPH           IL   TRAINED SPOTTER

            COUNTY ROADS OVER THE CENTRAL PART OF RANDOLPH COUNTY
            ILLINOIS ARE OPEN. DITCHES ALONG SOME OF THE COUNTY
            ROADS ARE NEAR BANKFUL.

&&

EVENT NUMBER LSX0900329

PRZYBYLINSKI
Local storm report, Oct 30, 9:43 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
943 AM CDT FRI OCT 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0942 AM     HEAVY RAIN       ALTON                   38.90N  90.15W
10/30/2009  M2.25 INCH       MADISON            IL   TRAINED SPOTTER

            2.25 INCHES SINCE THURSDAY.

&&

EVENT NUMBER LSX0900330

JPK

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 7:59 PM CDTRiver Flood WarningLSXOsage40 hr
Oct 29, 7:59 PM CDTRiver Flood WarningLSXCole48 hr
Oct 29, 8:47 PM CDTFlash Flood WarningLSXKnox, Lewis, Marion, Monroe, Shelby6 hr
Oct 29, 9:21 PM CDTRiver Flood WarningLSXLewis3 days
Oct 29, 9:21 PM CDTRiver Flood WarningLSXLewis4 days
Oct 29, 9:21 PM CDTRiver Flood WarningLSXMarion5 days
Oct 29, 9:21 PM CDTRiver Flood WarningLSXMarion37 hr
Oct 29, 9:39 PM CDTFlash Flood WarningLSXFranklin, Gasconade, Jefferson, Lincoln, Montgomery, Pike and 5 more9 hr
Oct 29, 9:42 PM CDTFlash Flood WarningLSXCrawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more9 hr
Oct 29, 9:46 PM CDTFlash Flood WarningLSXAudrain, Boone, Callaway, Cole, Moniteau, Osage5 hr
Oct 29, 11:30 PM CDTRiver Flood WarningLSXGasconade, Montgomery6 days
Oct 29, 11:30 PM CDTRiver Flood WarningLSXGasconade, Montgomery5 days
Oct 29, 11:30 PM CDTRiver Flood WarningLSXSaint Charles, Saint Louis4 days
Oct 30, 12:38 AM CDTRiver Flood WarningLSXCrawford44 hr
Oct 30, 12:38 AM CDTRiver Flood WarningLSXCrawford, Washington58 hr
Oct 30, 12:38 AM CDTRiver Flood WarningLSXFranklin, Jefferson5 days
Oct 30, 12:38 AM CDTRiver Flood WarningLSXJefferson, Saint Louis5 days
Oct 30, 12:38 AM CDTRiver Flood WarningLSXJefferson, Saint Louis6 days
Oct 30, 12:38 AM CDTRiver Flood WarningLSXJefferson, Saint Louis9 days
Oct 30, 1:30 AM CDTRiver Flood WarningLSXJefferson4 days
Oct 30, 1:30 AM CDTRiver Flood WarningLSXFranklin4 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXMarion7 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXRalls6 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXPike8 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXPike9 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXLincoln8 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXSaint Charles13 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXSaint Charles9 days
Oct 30, 2:10 AM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis7 days
Oct 30, 2:27 AM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Cole, Knox, Lewis and 5 more12 hr
Oct 30, 2:29 AM CDTRiver Flood WarningLSXLincoln5 days
Oct 30, 4:27 AM CDTRiver Flood WarningLSXLewis, Osage6 days
Oct 30, 6:25 AM CDTAreal Flood WarningLSXCrawford, Franklin, Gasconade, Iron, Jefferson, Lincoln and 12 more12 hr
Oct 30, 8:06 AM CDTRiver Flood WarningLSXMarion5 days
Oct 30, 9:45 AM CDTRiver Flood WarningLSXCallaway, Osage3 days
Oct 30, 9:45 AM CDTRiver Flood WarningLSXFranklin, Warren59 hr
Oct 30, 12:12 PM CDTRiver Flood WarningLSXMarion4 days
Oct 30, 2:48 PM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Cole, Knox, Lewis and 5 more24 hr
Oct 30, 6:30 PM CDTRiver Flood WarningLSXOsage4 days
Oct 30, 6:42 PM CDTAreal Flood WarningLSXCrawford, Franklin, Iron, Jefferson, Lincoln, Madison and 9 more18 hr
Oct 29, 9:54 PM CDTRiver Flood WarningLSXCalhoun, Jersey33 days
Oct 30, 1:39 AM CDTRiver Flood WarningLSXFayette4 days
Oct 30, 2:48 AM CDTRiver Flood WarningLSXBrown67 hr
Oct 30, 4:25 AM CDTFlash Flood WarningLSXMonroe, Saint Clair6 hr
Oct 30, 7:02 AM CDTFlash Flood WarningLSXBond, Clinton, Madison6 hr
Oct 30, 7:34 AM CDTFlash Flood WarningLSXFayette, Marion, Montgomery5 hr
Oct 30, 8:58 AM CDTAreal Flood WarningLSXMacoupin10 hr
Oct 30, 11:44 AM CDTRiver Flood WarningLSXBrown32 days
Oct 30, 1:04 PM CDTAreal Flood WarningLSXBond, Clinton, Fayette, Madison, Marion, Montgomery9 hr

Nearby

Areal Flood Warnings in Illinois, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.